Are there any interactions between Spriva,Januvia and Metformin?

default
Posted on Sat, 14 May 2016 in Diabetes
Question: i have COPD and use both Spriva and BREO. am i ok taking glipizied and januvia and metformin for my type 2 diabetes. is there any interaction with these drugs that would make breakthing more difficult?
doctor
Answered by Dr. Abhay A Mali 2 hours later
Brief Answer:
You need clinical evaluation.

Detailed Answer:
Hi,

Thanks for your question.
Noted your concern.

Janumet contains Sitagliptin & Metformin.

Though rare, Sitagliptin may cause allergic reaction like breathing difficulty which may mimic worsening of COPD.
But your symptomatology need to be corelated with timing of drug intake.
If breathing difficulty increases immediately after taking tablet it may be related to sitagliptin use, otherwise other causes need to be considered.

Detailed history taking and clinical examination may give much more information.

Other factors like respiratory infections, seasonal changes, change in environmental exposure, exercise may also worsen COPD.

Better to consult your doctor.

Hope this helps you.

Regards,
Dr Abhay Mali.
Diabetologist.



Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Abhay A Mali 19 hours later
so if the coughing and phlem occurs right after taking the janumet it could be the cause? he takes the pill around 6pm with dinner. the coyghing is occuring 10pm or later while he is lying down in bed. that's probably not the janumet, right?
doctor
Answered by Dr. Abhay A Mali 5 hours later
Brief Answer:
Symptoms are unlikely due to sitagliptin.

Detailed Answer:
Thanks.

Allergic reaction due to sitagliptin may cause breathing difficulty which is most likely associated rhinitis (running nose, sneezing, cold) or allergic bronchitis (wheezy breathing).
Cough with phlegm which is increasing in lying down position is unlikely due to allergic reaction due to sitagliptin.

Without detailed clinical examination and history taking one cannot reach to final conclusion, better to consult your treating doctor.
As already mentioned other causes of worsening of COPD should be ruled out.

Hope this helps.


Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Abhay A Mali

Diabetologist

Practicing since :2006

Answered : 805 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Bronchitis

doctor1 MD

i have got pneumonia 4 years ago & hospitalized take azithromycin injection and other medicines but i could not feel better & got fever frequently...

doctor1 MD

MY E.S.R ARE IS 40 MM/LST HR ---MCH 33.4 PG----APTT/PTTK 39.8 SEC---SGOT/AST 96 IU/L---SGPT/ALT 97------RIGHT TESTICULAR IS SWOLLEN AND RED WITH...

doctor1 MD

I am having an excruciating headache that i have had for 24 hrs now. I am also having symptoms of bronchitis wheezing coughing etc. But my head...

doctor1 MD

sir my child is 3 and half years old. he often suffers from acute bronchitis. previously he had been given omnacortil very frequently. now the...

doctor1 MD

Temperature 103.1 Very bad sore throat Difficulty swallowing Discolored sputum Chills

doctor1 MD

Hello Doc, Request your advice here please Medical history 1. Bronchitis asthma 2. Thalassemia Minor 3. Severe Iron deficiency anemia 4. Shoulder...

doctor1 MD

I started having symptoms about 7 weeks ago. Head congestion, then chest congestion, some fever, a cough, shortness of breath , and now pain in my...

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2